Alert archive / Arizona / Flash Flood Warnings in 2013

Flash Flood Warning 41, NWS Phoenix, AZ

September 9, 2013La Paz County, Maricopa County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Sep 9, 2013, 3:45 PM MST for La Paz County, Maricopa County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 9, 2013, 3:45 PM MST (22:45 UTC)
Expired
Sep 9, 2013, 5:45 PM MST
In force
2 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

Counties La Paz County, AZ, Maricopa County, AZ

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 10.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2013-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 903 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2013-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
903 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1097 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

354 
WGUS55 KPSR 092245
FFWPSR
AZC012-013-100045-
/O.NEW.KPSR.FF.W.0041.130909T2245Z-130910T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
345 PM MST MON SEP 9 2013

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES TONOPAH...
  EAST CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA...

* UNTIL 545 PM MST

* AT 341 PM MST...HEAVY RAIN WAS CONTINUING TO FALL OVER THE        
  REGION. EXCESSIVE RUNOFF FROM THUNDERSTORM ACTIVITY WILL CAUSE     
  FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
GLADDEN...TONOPAH...AGUILA...TIGER WASH...AND DELANEY WASH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3320 11275 3326 11334 3337 11333 3338 11346
      3399 11351 3400 11280

$$

MCLANE
1 follow-up statement
663 
WGUS75 KPSR 100042
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
542 PM MST MON SEP 9 2013

AZC012-013-100049-
/O.EXP.KPSR.FF.W.0041.000000T0000Z-130910T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA PAZ AZ-MARICOPA AZ-
542 PM MST MON SEP 9 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 PM MST FOR NORTHWESTERN
MARICOPA AND EAST CENTRAL LA PAZ COUNTIES...

HEAVY RAIN HAS ENDED OVER NORTHWESTERN MARICOPA AND EAST CENTRAL LA 
PAZ COUNTIES. NO RECENT REPORTS OF FLOODING HAVE BEEN RECEIVED. THE 
FLASH FLOOD WARNING THAT WAS IN EFFECT WILL THEREFORE BE ALLOWED TO 
EXPIRE AT 545 PM. RESIDENTS AND MOTORISTS IN THE AREA SHOULD 
CONTINUE TO USE CAUTION...AS WASHES IN THE AREA CONTINUE TO FLOOD 
AND WATER IS LIKELY STILL PONDED ON SOME ROADWAYS.

LAT...LON 3320 11275 3326 11334 3337 11333 3338 11346
      3399 11351 3400 11280

$$

MCLANE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 3:04 PM MST, 41 minutes earlier.

Area forecast discussion, Sep 9, 3:04 PM MST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
304 PM MST MON SEP 9 2013

..DEEP TROPICAL MOISTURE PERSISTS SUPPORTING INCREASED SHOWER AND
STORM CHANCES WITH HEAVY RAINFALL TODAY AND TUESDAY...

SYNOPSIS...
SIGNIFICANT TROPICAL MOISTURE WILL REMAIN OVER THE
REGION...SUPPORTING A CONTINUED WET AND ACTIVE STORM PATTERN WITH THE
THREAT FOR HEAVY RAINFALL. CLOUDY SKIES IN COMBINATION WITH SHOWERS
AND THUNDERSTORMS WILL KEEP DAYTIME HIGHS WELL BELOW NORMAL THROUGH
MIDWEEK. MOISTURE WILL BE SLOW TO CLEAR OUT OF THE AREA...KEEPING AT
LEAST SLIGHT CHANCES IN THE FORECAST THROUGH THE END OF THE WORK
WEEK. TEMPERATURES WILL ALSO BEGIN A SLOW CLIMB BACK TOWARDS MORE
NORMAL READINGS.

&&

.DISCUSSION...
INGREDIENTS CAME TOGETHER TODAY AT THE RIGHT TIME TO SUPPORT EARLY
MORNING SHOWER ACTIVITY THAT DEVELOPED INTO LARGER AND HEAVIER
THUNDERSHOWER ACTIVITY ACROSS MUCH OF CENTRAL ARIZONA. DEEP PLUME OF
TROPICAL MOISTURE OVERSPREADING THE REGION...WITH PWATS PUSHING 2
INCHES EARLIER IN THE DAY...WITH BLENDED TPW CURRENTLY SHOWING 1.75
INCH AMOUNTS ACROSS CENTRAL ARIZONA. CUT-OFF UPPER TROUGH/LOW TO OUR
WEST CONTINUED A SLOW EASTWARD PROGRESSION THROUGH THE DAY...ADDING
FAVORABLE CYCLONIC SPIN ACROSS THE AREA. COUPLE THAT WITH ADDITIONAL
EMBEDDED SHORTWAVES/IMPULSES AROUND THE RIDGE FLOW TO OUR EAST
OCCURRING DURING THE MIDDAY HOURS...AND WIDESPREAD SHOWER AND STORM
DEVELOPMENT ENSUED.

SCATTERED STORM ACTIVITY CONTINUES ACROSS WESTERN ARIZONA AND TO A
MORE ISOLATED EFFECT ACROSS SOUTHEAST CALIFORNIA...WHERE SKIES WERE
CLEAR FOR MUCH OF THE DAY. RADAR LOOP OF THE REGION SHOWS THE BROAD
UPPER LOW CIRCULATION JUST REACHING THE COLORADO RIVER VALLEY AND
THAT WILL AID IN FURTHER SHOWER AND STORM DEVELOPMENT THROUGH THE
EVENING. WITH THE AMOUNT OF TROPICAL MOISTURE AVAILABLE...EXPECT
EVEN SMALL SHOWERS TO HAVE HEAVY RAINFALL POTENTIAL. EVEN WITH THE
EARLIER SHOWER ACTIVITY WITH THE BROAD SCALE DYNAMICS AND CONTINUED
MOISTURE PRESENCE...UNSETTLED SHOWERY AND THUNDERSHOWER CONDITIONS
WILL PERSIST EVEN BACK INTO CENTRAL ARIZONA TONIGHT. CONDITIONS COULD
BE COME UNSTABLE ENOUGH ACROSS CENTRAL ARIZONA NOW THAT CONDITIONS
HAVE CLEAR TO SEE STORMS ACROSS WESTERN ARIZONA MOVE INTO THE PHOENIX
AREA AGAIN...PRODUCING ADDITIONAL HEAVY RAINFALL THROUGHOUT THE
EVENING.

MAINTAINED LIKELY SHOWER MENTION WITH CONTINUED ISOLATED THUNDER
THROUGH LATE EVENING...WITH THUNDERSHOWER CHANCES INTO EARLY TUESDAY
MORNING FOR MUCH OF THE FORECAST AREA. FOR TUESDAY...VERY SIMILAR
SET-UP...WITH THE CONTINUAL PRESENCE OF THE UPPER LOW/TROUGH
STALLING OUT NEAR THE COLORADO RIVER AND ADDITIONAL SPOKES OF
SHORTWAVE ENERGY MOVING THROUGH THE REGION. FORECAST MODEL SOUNDINGS
STILL HOLD ON TO AT LEAST 1.5 TO 1.7 INCHES PWAT THROUGH TUESDAY
EVENING. AM INCLINED TO WEIGHT THE FORECAST CLOSER TO THE NAM12 AND
NAMDNG5 FORECASTS...WHO HAVE BEEN THE BEST PERFORMERS IN TERMS OF
TEMPERATURE GUIDANCE AND CONVECTIVE/PRECIPITATION PLACEMENT RECENTLY.
ANOTHER BELOW NORMAL DAY EXPECTED WITH TEMPERATURES FORECAST AREA
WIDE...WITH THE WESTERN DESERTS OF IMPERIAL COUNTY AND FAR WESTERN
ARIZONA SEEING THE BEST CHANCES FOR CLEAR ENOUGH TO SKIES TO WARM
INTO THE 90S TUESDAY.

MINOR DETAILS FROM THE GUIDANCE WILL BE VERY HARD TO RESOLVE OVER
THE NEXT FEW DAYS...SUCH AS THE LITTLE DISTURBANCES/VORT MAXES MOVING
THROUGH THE FLOW. HOWEVER...BASIC FORECAST IDEA IS HANDLED FAIRLY
WELL AND THE PROGS CONTINUE TO ADVERTISE THE UPPER LOW TO MORE OR
LESS REMAIN IN PLACE THROUGH TUESDAY NIGHT. A SERIES OF VORT SPOKES
WILL ROTATE AROUND THE LOW...AND ADDITIONAL VORT MAXES WILL MOVE
NORTH OUT OF MEXICO...AND THESE FEATURES WILL ACT ON A VERY MOIST AND
RATHER UNSTABLE AIRMASS TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS. UNLIKE A MORE NORMAL MONSOONAL PATTERN THE
SHOWERS/STORMS WILL BE ABLE TO OCCUR AT ANY TIME...NOT THE FAVORED
LATE AFTERNOON AND EVENING TIMES DURING A TYPICAL MONSOON DAY.
THUS...POPS WILL BE VERY HIGH AND BROAD BRUSHED THROUGH TUESDAY
NIGHT...WITH GOOD CHANCE TO LIKELY NUMBERS ACROSS MOST OF THE CWA
EACH PERIOD. GIVEN THE HIGH MOISTURE CONTENT THE PRIMARY WEATHER
THREAT WILL BE LOCALLY HEAVY RAIN WHICH COULD LEAD TO SOME FLOODING
OR FLASH FLOODING. OF COURSE GUSTY WINDS ARE POSSIBLE...SUCH AS SEEN
IN A WET MICROBURST...BUT HEAVY RAIN IS A MORE LIKELY OCCURRENCE. MAX
TEMPS ARE FORECAST TO RUN WELL BELOW SEASONAL NORMALS TODAY AND
TUESDAY...ESPECIALLY OVER SOUTH CENTRAL AZ WHERE HIGHS BOTH DAYS WILL
STRUGGLE TO REACH INTO THE LOW OR MID 90S.

BY WEDNESDAY THE LOW TO OUR WEST IS FORECAST TO MIGRATE NORTHWARD
INTO NORTHERN AZ OR SOUTHERN NEVADA/UTAH. AS THIS OCCURS STEERING
FLOW BECOMES SOUTHWEST TO WEST AND THIS WILL LEAD TO A GRADUAL
EROSION OF MOISTURE AND A DECREASE IN OUR POP TRENDS. BY WED EVENING
POPS WILL LOWER TO MOSTLY LESS THAN 25 PERCENT EXCEPT FOR HIGHER
TERRAIN AREAS EAST OF PHOENIX. HIGH TEMPS WILL STILL BE SUPPRESSED
AS MOISTURE WILL STILL BE SOMEWHAT ON THE HIGH SIDE. FOR THURSDAY
INTO THE WEEKEND...THE PERSISTENT WEST OR NORTHWEST STEERING FLOW
WILL CONTINUE TO ERODE MOISTURE...AND POPS WILL LOWER INTO THE
SINGLE DIGITS OVER THE WESTERN DESERTS...WITH ONLY SLIGHT CHANCES
LEFT OVER SOUTH CENTRAL ARIZONA. IN FACT...BY THE WEEKEND STORMS
SHOULD BE MOSTLY CONFINED TO HIGHER TERRAIN LOCATIONS SOUTHEAST AND
EAST OF THE GREATER PHOENIX AREA...WITH MOSTLY SUNNY SKIES EXPECTED
ACROSS THE CENTRAL AND WESTERN DESERTS. OF COURSE THERE WILL BE A
WARMING TREND AS THE MOISTURE THINS...WITH TRIPLE DIGIT HIGHS
FORECAST OVER MOST OF THE LOWER DESERTS BY THURSDAY. HIGHS SHOULD
REACH BACK TO SEASONAL NORMALS ACROSS THE CENTRAL AZ DESERTS BY THE
WEEKEND.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL...
THROUGH 04Z TUE...SCT-BKN CLDS 5-7 THSD AGL...WITH BKN CLDS AOA 12
THSD. ISOLATED SHWRS AND TSTMS. LIGHT WIND...EXCEPT GUSTY AND VRBL
TO 30 KNOTS NEAR TSTMS. FROM 04Z TUE TO 14Z TUE...SCT CLDS NEAR 6
THSD AGL WITH SCT TO BKN CLDS 120-140 THSD. ISOLATED LIGHT SHWR.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
THROUGH 03Z TUE...SCT CLDS NEAR 8 THSD AGL. ISOLATED SHWR OR TSTM.
LIGHT WIND EXCEPT GUSTY TO 35 KNOTS NEAR TSTM. FROM 03Z TUE TO 14Z
TUE...SCT CLDS NEAR 10 THSD AGL. LIGHT WIND.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
DRIER AND WARMER CONDITIONS WILL PREVAIL THIS PERIOD. LIGHT WIND.
ISOLATED AFTERNOON AND EVENING TSTMS POSSIBLE HIGHER TERRAIN OF
SOUTHERN GILA COUNTY. MINIMUM RELATIVE HUMIDITIES WILL GENERALLY
FALL INTO THE TEENS ON THE DESERTS...AND NEAR 30 PERCENT IN THE
HIGHER TERRAIN OF SOUTHERN GILA COUNTY.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...NOLTE/CB
AVIATION....VASQUEZ
FIRE WEATHER...VASQUEZ
Hazardous weather outlook, Sep 9, 6:15 AM MST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
615 AM MST MON SEP 9 2013

AZZ020-021-025-026-CAZ030>033-101300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
615 AM MST MON SEP 9 2013 /615 AM PDT MON SEP 9 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND ISOLATED EMBEDDED THUNDERSTORMS ARE
EXPECTED. THE PRIMARY WEATHER HAZARD IS HEAVY RAIN WHICH WILL LEAD
TO LOCALIZED FLASH FLOODING OF ROADS...STREAMS AND WASHES. OTHER
HAZARDS INCLUDE GUSTY WINDS TO 45 MPH AND POSSIBLY SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MOISTURE WILL REMAIN PLENTIFUL THROUGH TUESDAY...AND AS SUCH
SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE STILL
EXPECTED. THE PRIMARY WEATHER HAZARD WILL BE HEAVY RAIN WHICH COULD
LEAD TO LOCALIZED FLASH FLOODING. GUSTY WINDS TO 40 MPH...SMALL HAIL
AND LIGHTNING ARE ALSO POSSIBLE. MOISTURE WILL DECREASE WEDNESDAY THROUGH
FRIDAY...ALLOWING STORM ACTIVITY TO TAPER OFF DAY BY DAY. NO WEATHER
HAZARDS ARE EXPECTED THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AZZ022>024-027-028-101300-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
615 AM MST MON SEP 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA AND
SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

WIDESPREAD SHOWERS AND SCATTERED EMBEDDED THUNDERSTORMS ARE
EXPECTED. THE PRIMARY WEATHER HAZARD IS HEAVY RAIN WHICH WILL LEAD TO
LOCALIZED FLASH FLOODING OF ROADS...STREAMS AND WASHES. OTHER HAZARDS
INCLUDE GUSTY WINDS TO 45 MPH AND POSSIBLY SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MOISTURE WILL REMAIN PLENTIFUL THROUGH TUESDAY...AND AS SUCH
SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE STILL
EXPECTED. THE PRIMARY WEATHER HAZARD WILL BE HEAVY RAIN WHICH COULD
LEAD TO LOCALIZED FLASH FLOODING. GUSTY WINDS TO 40 MPH...SMALL HAIL
AND LIGHTNING ARE ALSO POSSIBLE. MOISTURE WILL GRADUALLY DECREASE
WEDNESDAY THROUGH THE WEEKEND...ALLOWING STORM ACTIVITY TO TAPER OFF
DAY BY DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Local storm report, Sep 9, 10:58 AM MST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1058 AM MST MON SEP 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 AM     HEAVY RAIN       5 ENE PHOENIX MESA GATE 33.34N 111.59W
09/09/2013  M0.90 INCH       MARICOPA           AZ   TRAINED SPOTTER

            0.90 INCHES RAIN IN 45 MINUTES

&&

EVENT NUMBER PSR1300205

KINCAID
Local storm report, Sep 9, 11:00 AM MST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1100 AM MST MON SEP 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 AM     HEAVY RAIN       2 ESE CHANDLER HEIGHTS  33.20N 111.65W
09/09/2013  M1.00 INCH       PINAL              AZ   TRAINED SPOTTER

            1.00 INCHES RAIN IN 30 MINUTES

&&

EVENT NUMBER PSR1300206

KINCAID
Special weather statement, Sep 9, 3:28 PM MST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
328 PM MST MON SEP 9 2013

AZZ022-023-027-092330-
MARICOPA AZ-
328 PM MST MON SEP 9 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 430 PM MST

AT 325 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PALO VERDE NUCLEAR
GENERATION STATION TO BOSQUE...AND MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
   SONORAN NATIONAL MONUMENT...
   BIG HORN AND PALO VERDE...
   ESTRELLA...
   BUCKEYE AND FREEMAN...
   ESTRELLA MOUNTAIN RANCH AND LIBERTY...
   ESTRELLA MOUNTAIN PARK AND GOODYEAR...
   AVONDALE...
   PHOENIX INTERNATIONAL RACEWAY...

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3337 11303 3346 11222 3272 11220 3269 11275
TIME...MOT...LOC 2228Z 250DEG 26KT 3337 11284 3291 11255

LEINS
Special weather statement, Sep 9, 3:39 PM MST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
339 PM MST MON SEP 9 2013

AZZ020-025-026-092330-
LA PAZ AZ-YUMA AZ-
339 PM MST MON SEP 9 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
  SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 430 PM MST

AT 337 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF YUMA PROVING GROUND...MOVING
NORTHEAST AT 5 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  YUMA PROVING GROUND...

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3329 11424 3323 11398 3302 11401 3287 11434
      3306 11451
TIME...MOT...LOC 2239Z 235DEG 5KT 3302 11432

LEINS

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 6:38 PM MSTSpecial Weather StatementPSRYuma52 min
Sep 9, 10:37 AM MSTAreal Flood AdvisoryPSRMaricopa, Pinal113 min
Sep 9, 11:09 AM MSTFlash Flood WarningPSRMaricopa, Pinal81 min
Sep 9, 11:33 AM MSTFlash Flood WarningPSRMaricopa, Pinal87 min
Sep 9, 11:39 AM MSTAreal Flood AdvisoryPSRLa Paz111 min
Sep 9, 12:10 PM MSTAreal Flood AdvisoryPSRMaricopa110 min
Sep 9, 12:23 PM MSTFlash Flood WarningPSRMaricopa3 hr
Sep 9, 12:29 PM MSTAreal Flood AdvisoryPSRGila, Maricopa, Pinal2 hr
Sep 9, 12:35 PM MSTFlash Flood WarningPSRMaricopa85 min
Sep 9, 12:51 PM MSTFlash Flood WarningPSRLa Paz114 min
Sep 9, 1:05 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal115 min
Sep 9, 2:02 PM MSTAreal Flood AdvisoryPSRLa Paz, Maricopa, Yuma118 min
Sep 9, 2:38 PM MSTAreal Flood WarningPSRMaricopa, Pinal3 hr
Sep 9, 2:58 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal2 hr
Sep 9, 3:28 PM MSTSpecial Weather StatementPSRMaricopa62 min
Sep 9, 3:31 PM MSTAreal Flood AdvisoryPSRLa Paz119 min
Sep 9, 3:39 PM MSTSpecial Weather StatementPSRYuma51 min
Sep 9, 3:42 PM MSTSevere Thunderstorm WarningPSRLa Paz, Yuma48 min
Sep 9, 4:06 PM MSTAreal Flood AdvisoryPSRLa Paz, Yuma114 min
Sep 9, 4:13 PM MSTSpecial Weather StatementPSRLa Paz47 min
Sep 9, 4:36 PM MSTSpecial Weather StatementPSRMaricopa39 min
Sep 9, 4:45 PM MSTSpecial Weather StatementPSRYuma45 min

Nearby

Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.